How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8753
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now
A new question is answered every 9 seconds

Last Friday I badly broke my foot. Visited doctor. He

Customer Question

Last Friday I badly broke my foot. Visited doctor. He confirmed diagnosis. I had very bad pain and in about 6 hours took 4 pills of hydrocodone acetaminophen 10/ (Tylenol}325mg.(p.S. I am taking Norco every day 4-5 pills for functional stomack pain)
Pain become severe and I went to ER. Without asking me about medication they gave me at about 2 am Saturday 1500 mg of Tylenol, Amount of Tylenol I took witrh hydrocodone in afternoon was about 1300 mg. But since I started Norco and till I got 1500 mg of Tylenol in ER about 11 hours passed.Total amount was 2800 mg during that time, since I broke my leg and got Tylenol from ER
Then I got back home and since about 8 am took about 4 norcos throughout hours.At 8 am I took one or two norcos. 18 hours after I started to take it since previous day. Not 24 hours. So it is possible I took within 24 hours around 4000 of acetaminophen. I am scared now that I got poisoned. At this time I feel OK, but is it possible I got poisoned and how long does it take Tylenol to start showing signs of liver damage. Incidentally when I was taking Norco regularly I had rash on my genitals and scalp itching. Sorry for long message, but I am confused and scared.
StanXXX
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. SH replied 1 year ago.
Hi there.
Thank you for your question.
I will be helping you out with your queries.
The maximum permissible dose of acetaminophen in a 24 hour period is 4 gram. The good thing about acetaminophen is that you need to take a LOT more than four gram dose for it to start causing any liver problems.
The toxic dose i.e. the dose at which liver damage can occur is if you take more than 10 grams of the pills i.e. more than 20 pills in any given day or at once.
So if you have not taken more than 4 grams in a 24 hour period I would not worry whatsoever.
Let me know if you have more questions.
I would appreciate it if you rate me by clicking on one of the rating options below.
Kind regards
Expert:  Dr. SH replied 1 year ago.
This session is open for any number of further questions that you may have.
I would appreciate it if you rate me by clicking on one of the rating options below as that is the only way I am credited here for helping you out.
Kind regards